(a bak' a vir) (doe" loo teg' ra vir) (la miv' ue deen)
Abacavir, dolutegravir, and lamivudine may cause a serious or life-threatening allergic reaction. Call your doctor immediately if you develop one symptom from two or more of the following groups to see if you should stop taking abacavir, dolutegravir, and lamivudine:
- Group 1: fever
- Group 2: rash
- Group 3: nausea, vomiting, diarrhea, or stomach area pain
- Group 4: generally ill feeling, extreme tiredness, or achiness
- Group 5: shortness of breath, cough, or sore throat
Also, call your doctor immediately if you experience any of the following symptoms: headache; muscle or joint pain; swelling of the face, hands, feet, ankles, or lower legs; pain, burning, or tingling in the hands or feet; itching; blistering or peeling of the skin; difficulty swallowing or breathing; red, swollen, itchy or teary eyes; or sores in the mouth.
Your pharmacist will give you a Warning Card when you receive your medication to carry with you. The Warning Card contains the groups of symptoms listed above to make it easy for you and the people around you to recognize if you are having an allergic reaction. Be sure to carry this Warning Card with you at all times.
Some people may be more likely to have an allergic reaction to abacavir, dolutegravir, and lamivudine based on their heredity or genetic make-up. Your doctor may order a genetic lab test prior to starting abacavir, dolutegravir, and lamivudine or if you have not been previously tested to determine if you are more likely to have an allergic reaction to this medication. Tell your doctor and pharmacist if you are allergic to abacavir, dolutegravir, and lamivudine or any other medications that contain abacavir or dolutegravir or if you know that you have that particular genetic makeup. If you have ever had a previous allergic reaction to abacavir (in Epzicom, in Trizivir, Ziagen) or dolutegravir (Tivicay) or any other medication containing abacavir or dolutegravir, your doctor will probably tell you not to take abacavir, dolutegravir, and lamivudine. If your doctor tells you to stop taking abacavir, dolutegravir, and lamivudine because you had an allergic reaction, never take abacavir, dolutegravir, and lamivudine or a medication containing abacavir or dolutegravir again. If you stop taking abacavir, dolutegravir, and lamivudine for any other reason, including missing several doses in a row or running out of medication, do not start taking it again without first talking to your doctor. You will need to be around people who can provide or call for emergency medical care, if needed, when you restart this medication.
Abacavir, dolutegravir, and lamivudine may cause life-threatening damage to the liver and a potentially life-threatening condition called lactic acidosis (buildup of lactic acid in the blood) when used alone or in combination with other medications that treat human immunodeficiency virus (HIV) or acquired immunodeficiency syndrome (AIDS). Tell your doctor if you have or have ever had liver disease. If you have liver disease, your doctor will probably tell you not to take abacavir, dolutegravir, and lamivudine. If you experience any of the following symptoms, call your doctor immediately or get emergency medical treatment: nausea; vomiting; pain in the upper right part of your stomach; loss of appetite; flu-like symptoms; extreme tiredness; unusual bleeding or bruising; weakness; dizziness; lightheadedness; fast or irregular heartbeat; trouble breathing; dark yellow or brown urine; light-colored bowel movements; yellowing of the skin or eyes; feeling cold, especially in the arms or legs; or muscle pain that is different than any muscle pain you usually experience.
Tell your doctor if you have or think you may have hepatitis B virus infection (HBV; an ongoing liver infection) or hepatitis C virus infection (HCV; an ongoing liver infection). If you have HBV and you take abacavir, dolutegravir, and lamivudine, your condition may suddenly worsen when you stop taking abacavir, dolutegravir, and lamivudine. Your doctor will examine you and order lab tests regularly for several months after you stop taking abacavir, dolutegravir, and lamivudine to see if your HBV has worsened. If you have HCV and are taking interferon alfa with or without ribavirin (Copegus, Rebetol, Ribasphere) and you take abacavir, dolutegravir, and lamivudine, your condition may worsen and become life-threatening. If you are taking abacavir, dolutegravir, and lamivudine and interferon alfa with or without ribavirin, tell your doctor if you have any new symptoms of worsening liver disease.
Keep all appointments with your doctor and the laboratory. Your doctor will order certain tests to check your body's response to abacavir, dolutegravir, and lamivudine.
Talk to your doctor about the risks of taking abacavir, dolutegravir, and lamivudine.